Alert archive / Washington / Wind Advisories in 2012

Wind Advisory 23, NWS Pendleton, OR

June 9, 2012Kittitas County, Klickitat County, Yakima County, Washington; Gilliam County, Sherman County, Wasco County, Oregon

NWS Pendleton, OR issued this wind advisory at Jun 9, 2012, 3:47 AM PDT for Kittitas County, Klickitat County, Yakima County, Washington; Gilliam County, Sherman County, Wasco County, Oregon. It took effect at Jun 9, 2012, 10:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2012, 3:47 AM PDT (10:47 UTC)
In effect from
Jun 9, 2012, 10:00 AM PDT
Expired
Jun 9, 2012, 10:00 PM PDT
In force
12 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Sherman County, OR, Wasco County, OR, Kittitas County, WA, Klickitat County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 146 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 10.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2012-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2012-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

445 
WWUS76 KPDT 091047
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
347 AM PDT SAT JUN 9 2012

...VERY WINDY IN THE KITTITAS VALLEY AND THE EASTERN COLUMBIA
RIVER GORGE THROUGH THIS EVENING...

.A STRONG LOW PRESSURE SYSTEM OVER EASTERN WASHINGTON AND EASTERN
OREGON HAS RESULTED IN A TIGHT SURFACE PRESSURE GRADIENT. THE
TIGHT PRESSURE GRADIENT MEANS THAT IT WILL BE VERY WINDY IN SOME
AREAS. THIS INCLUDES THE KITTITAS VALLEY AND THE EASTERN COLUMBIA
RIVER GORGE.

ORZ041-WAZ024-026-091900-
/O.NEW.KPDT.WI.Y.0023.120609T1700Z-120610T0500Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON...
ELLENSBURG...THORP
347 AM PDT SAT JUN 9 2012

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
PDT THIS EVENING. 


* TIMING: WINDS WILL INCREASE THIS MORNING AND BECOME VERY WINDY
  DURING THE AFTERNOON AND EVENING HOURS.

* WINDS: WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50
  MPH CAN BE EXPECTED. 

* IMPACTS: DRIVERS OF SOME VEHICLES WILL HAVE DIFFICULTY DUE TO
  THE SUDDEN WIND GUSTS THAT WILL OCCUR. DRIVERS ALONG INTERSTATE
  90 THROUGH THE KITTITAS VALLEY AND INTERSTATE 84 AND HIGHWAY 14
  THROUGH THE EASTERN COLUMBIA RIVER GORGE SHOULD WATCH FOR OTHER
  DRIVERS WHO MAY NOT BE PREPARED FOR THE SUDDEN WIND GUSTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
3 follow-up statements
503 
WWUS76 KPDT 091652
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
952 AM PDT SAT JUN 9 2012

...VERY WINDY IN THE KITTITAS VALLEY AND THE EASTERN COLUMBIA
RIVER GORGE THROUGH THIS EVENING...

.A STRONG LOW PRESSURE SYSTEM OVER EASTERN WASHINGTON AND EASTERN
OREGON HAS RESULTED IN A TIGHT SURFACE PRESSURE GRADIENT. THE
TIGHT PRESSURE GRADIENT MEANS THAT IT WILL BE VERY WINDY IN SOME
AREAS. THIS INCLUDES THE KITTITAS VALLEY AND THE EASTERN COLUMBIA
RIVER GORGE.

ORZ041-WAZ024-026-100500-
/O.CON.KPDT.WI.Y.0023.120609T1700Z-120610T0500Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON...
ELLENSBURG...THORP
952 AM PDT SAT JUN 9 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE THIS MORNING AND BECOME VERY WINDY 
  DURING THE AFTERNOON AND EVENING HOURS. 

* WINDS: WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO
  50 MPH CAN BE EXPECTED. 

* IMPACTS: DRIVERS OF SOME VEHICLES WILL HAVE DIFFICULTY DUE TO 
  THE SUDDEN WIND GUSTS THAT WILL OCCUR. DRIVERS ALONG 
  INTERSTATE 90 THROUGH THE KITTITAS VALLEY AND INTERSTATE 84 
  AND HIGHWAY 14 THROUGH THE EASTERN COLUMBIA RIVER GORGE 
  SHOULD WATCH FOR OTHER DRIVERS WHO MAY NOT BE PREPARED FOR 
  THE SUDDEN WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
602 
WWUS76 KPDT 092017
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
117 PM PDT SAT JUN 9 2012

...VERY WINDY IN THE KITTITAS VALLEY AND THE EASTERN COLUMBIA
RIVER GORGE THROUGH THIS EVENING...

.A STRONG LOW PRESSURE SYSTEM OVER WESTERN IDAHO HAS RESULTED IN A
TIGHT SURFACE PRESSURE GRADIENT. THE TIGHT PRESSURE GRADIENT MEANS
THAT IT WILL BE VERY WINDY IN SOME AREAS. THIS INCLUDES THE
KITTITAS VALLEY AND THE EASTERN COLUMBIA RIVER GORGE. THE WINDS
WILL DIMINISH LATE THIS EVENING. CLEARING SKIES OVER PARTS OF
NORTH CENTRAL AND CENTRAL OREGON WILL ALLOW FOR GOOD RADIATIONAL
COOLING LATE TONIGHT WITH TEMPERATURES FALLING TO BELOW FREEZING.

ORZ042-509-100500-
/O.NEW.KPDT.FZ.W.0003.120610T0800Z-120610T1400Z/
NORTH CENTRAL OREGON-EAST SLOPES OF THE OREGON CASCADES-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
PRINEVILLE...REDMOND...BEND...LA PINE...SUNRIVER
117 PM PDT SAT JUN 9 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM PDT SUNDAY. 

* TIMING: TEMPERATURES WILL FALL TO BELOW FREEZING AFTER 1 AM AND
  WILL QUICKLY RISE TO ABOVE FREEZING AFTER SUNRISE SUNDAY. 

* LOCATIONS: MAINLY FROM MADRAS SOUTHWARD. THIS INCLUDES
  BEND...REDMOND...SUNRIVER AND PRINEVILLE. 

* TEMPERATURES: EXPECT LOW TEMPERATURES TO RANGE FROM 26 TO 31
  DEGREES.

* IMPACTS: TENDER VEGETATION AND OTHER PLANTS SUSCEPTIBLE TO COLD
  MAY BE DAMAGED BY THE FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ041-WAZ024-026-100500-
/O.CON.KPDT.WI.Y.0023.000000T0000Z-120610T0500Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON...
ELLENSBURG...THORP
117 PM PDT SAT JUN 9 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE THIS AFTERNOON AND PEAK DURING THE
  EARLY EVENING HOURS.

* WINDS: WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 
  50 MPH CAN BE EXPECTED.

* IMPACTS: DRIVERS OF SOME VEHICLES WILL HAVE DIFFICULTY DUE TO 
  THE SUDDEN WIND GUSTS THAT WILL OCCUR. DRIVERS ALONG 
  INTERSTATE 90 THROUGH THE KITTITAS VALLEY AND INTERSTATE 84 
  AND HIGHWAY 14 THROUGH THE EASTERN COLUMBIA RIVER GORGE 
  SHOULD WATCH FOR OTHER DRIVERS WHO MAY NOT BE PREPARED FOR 
  THE SUDDEN WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
120 
WWUS76 KPDT 100434
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
934 PM PDT SAT JUN 9 2012

ORZ041-WAZ024-026-100545-
/O.EXP.KPDT.WI.Y.0023.000000T0000Z-120610T0500Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON...
ELLENSBURG...THORP
934 PM PDT SAT JUN 9 2012

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. 

WINDS HAVE DECREASED IN THE KITTITAS VALLEY AND EASTERN COLUMBIA
RIVER GORGE.

$$

ORZ042-509-101245-
/O.CON.KPDT.FZ.W.0003.120610T0800Z-120610T1400Z/
NORTH CENTRAL OREGON-EAST SLOPES OF THE OREGON CASCADES-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
PRINEVILLE...REDMOND...BEND...LA PINE...SUNRIVER
934 PM PDT SAT JUN 9 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM PDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM PDT SUNDAY. 

* TIMING: TEMPERATURES WILL FALL TO BELOW FREEZING AFTER 1 AM 
  AND WILL QUICKLY RISE TO ABOVE FREEZING AFTER SUNRISE SUNDAY. 

* LOCATIONS: MAINLY FROM MADRAS SOUTHWARD. THIS INCLUDES BEND...
   REDMOND...SUNRIVER AND PRINEVILLE.

* TEMPERATURES: EXPECT LOW TEMPERATURES TO RANGE FROM 26 TO 31 
  DEGREES.

* IMPACTS: TENDER VEGETATION AND OTHER PLANTS SUSCEPTIBLE TO 
  COLD MAY BE DAMAGED BY THE FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jun 9, 2:59 AM PDT, 48 minutes earlier.

Area forecast discussion, Jun 9, 2:59 AM PDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
259 AM PDT SAT JUN 9 2012

.SHORT TERM...TODAY THROUGH MONDAY. A COLD LOW PRESSURE CENTER NEAR
THE PRINEVILLE AREA EARLY THIS MORNING WAS HANDLED WELL BY ALL OF
THE EARLIER MODEL RUNS.  THIS COLD LOW IS BRINGING NUMEROUS SHOWERS
OVER GRANT AND BAKER COUNTIES. SNOW LEVELS HAVE FALLEN TO AROUND
5000 FEET SO THERE COULD BE ABOUT 2-3 INCHES OF ACCUMULATION BY MID
MORNING. MEANWHILE...ANOTHER LOW ALONG THE MONTANA/ALBERTA BORDER
WILL SOON SPREAD PRECIPITATION INTO NE WASHINGTON...AND
PRECIPITATION WILL INCREASE OVER THE REMAINDER OF EASTERN WASHINGTON
AND EASTERN OREGON LATER THIS MORNING AND AFTERNOON...MAINLY FROM
THE COLUMBIA BASIN EASTWARD.  THE TWO LOW PRESSURE CENTERS WILL
TRACK EAST THIS AFTERNOON AND TONIGHT WITH PRECIPITATION TAPERING
OFF FROM THE WEST.  BY SUNRISE ON SUNDAY...PRECIPITATION WILL MAINLY
BE CONFINED TO WALLOWA COUNTY.  A SHORTWAVE RIDGE WILL FOLLOW FOR
DRY CONDITIONS SUNDAY AFTERNOON THROUGH MONDAY.  TEMPERATURES WILL
REBOUND BACK TO NORMAL WITH HIGHS IN THE 60S MOUNTAINS AND 70S
ELSEWHERE AND LOWS IN THE 30S MOUNTAINS AND 40S ELSEWHERE.

SURFACE HIGH PRESSURE BUILDING WEST OF THE CASCADES WILL RESULT IN A
TIGHT PRESSURE GRADIENT OVER MOST OF WASHINGTON AND OREGON.  WINDS
WILL RANGE FROM 15-25 MPH OVER MOST OF THE AREA...AND THERE WILL BE
VERY WINDY CONDITIONS IN THE KITTITAS VALLEY AND THE EASTERN
COLUMBIA RIVER GORGE.  THE 12-KM NAM SHOWS A 10MB DIFFERENCE BETWEEN
SEA AND GEG AND A 12.5MB DIFFERENCE BETWEEN PDX AND GEG.  WILL ISSUE
A WIND ADVISORY FOR THE KITTITAS VALLEY AND THE EASTERN COLUMBIA
RIVER GORGE FROM 10 AM TODAY THROUGH 10 PM TONIGHT.  BELIEVE LOCAL
WINDS IN THE 25-35 MPH CAN BE EXPECTED IN THE LOWER COLUMBIA BASIN
AND BLUE MTN FOOTHILLS THIS AFTERNOON.  WILL MENTION THIS IN A
GRAPHICAL WEATHER STORY AND THE HWO.  WISTER

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY...MAINLY WESTERLY FLOW
ALOFT WILL OCCUR THROUGH MOST OF THE PERIOD. A VERY WEAK MID/UPPER
LEVEL SHORT WAVE WILL RIPPLE ACROSS THE FORECAST AREA LATE MONDAY
NIGHT, TUESDAY, AND TUESDAY NIGHT RESULTING IN A LOW CHANCE OF
SHOWERS IN THE EASTERN MOUNTAINS AS WELL AS ALONG THE FOOTHILLS OF
THE BLUE MOUNTAINS AND ALONG THE EAST SLOPES OF THE CENTRAL
WASHINGTON CASCADES. OTHERWISE, JUST MID AND HIGH LEVEL CLOUDS WILL
STREAM ACROSS THE REGION MONDAY NIGHT THROUGH TUESDAY NIGHT WITH DRY
CONDITIONS, ESPECIALLY IN THE IMMEDIATE LEE OF THE CASCADES DUE TO
SUBSIDENCE PRODUCED BY THE WESTERLY FLOW ALOFT. SUBTLE DIFFERENCES
BETWEEN THE GFS AND ECMWF RUNS MAY INDICATE MODELS ARE HAVING
DIFFICULTY RESOLVING THE TIMING AND SPEED OF THE VERY LOW AMPLITUDE
SHORT WAVES IN THE WESTERLIES OVER THE NORTHEAST PACIFIC SO THERE
ARE SOME DIFFERENCES CREEPING INTO THE WAY THE GFS AND ECMWF ARE
RESOLVING AND HANDLING THE SHORT WAVES AFTER TUESDAY NIGHT. AS SUCH
CONFIDENCE IS LOWER FOR THE FORECAST FOR THE CHANCES FOR MEASURABLE
PRECIPITATION FROM WEDNESDAY THROUGH FRIDAY. THE NEXT SIGNIFICANT
PACIFIC SYSTEM LOOKS TO BE ENTERING THE PACIFIC NORTHWEST ON OR
ABOUT FRIDAY FOR INCREASING CHANCES FOR SHOWERS BY FRIDAY.  POLAN

&&

.PREVIOUS AVIATION DISCUSSION...06Z TAFS...VFR CONDITIONS WILL
PREVAIL OVERNIGHT AND ON SATURDAY AT ALL TAF SITES. THERE MAY BE
BRIEF PERIODS OF MVFR DIRECTLY UNDER ANY SHOWERS OR THUNDERSTORMS
DUE TO LOWERED CEILINGS AND VISIBILITY...BUT FOR THE MOST PART IT
WILL BE VFR. IT WILL BE BREEZY TO WINDY AT ALL LOCATIONS BY SATURDAY
AFTERNOON WITH WIND SPEEDS RANGING FROM 15 TO 30 KTS. THESE WINDS
WILL SLOWLY DIMINISH IN THE EVENING SATURDAY. 88

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  60  44  73  48 /  50  30  10   0
ALW  60  48  73  51 /  60  30  10   0
PSC  67  46  77  50 /  50  20  10   0
YKM  67  45  75  48 /  20  10   0   0
HRI  65  46  76  50 /  50  20   0   0
ELN  62  46  70  47 /  20  10   0   0
RDM  61  33  70  42 /  20  10   0   0
LGD  54  41  66  41 /  60  50  10   0
GCD  55  37  67  40 /  60  20   0   0
DLS  65  48  74  52 /  20  10   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM PDT THIS EVENING
     ORZ041.

WA...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM PDT THIS EVENING
     WAZ024-026.

&&

THREAT INDEX
TODAY : GREEN
SUNDAY : GREEN
MONDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

85/99/99
Hazardous weather outlook, Jun 8, 8:46 AM PDT, 19 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
846 AM PDT FRI JUN 8 2012

UPDATED FOR THUNDERSTORMS TODAY

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
091215-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
846 AM PDT FRI JUN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS AREAWIDE

A LARGE LOW PRESSURE SYSTEM WILL TRACK SOUTH ALONG THE WASHINGTON
COAST TODAY THEN WILL MOVE INLAND TONIGHT. THIS SYSTEM WILL SEND
SURGES OF MOISTURE AND ENERGY EAST OF THE CASCADES...BRINGING
SCATTERED TO NUMEROUS SHOWERS AND BREEZY WINDS. SNOW LEVELS WILL
LOWER TONIGHT TO AROUND 4500 FEET...AND THERE WILL BE SNOW
ACCUMULATIONS UP TO 3 INCHES BY SATURDAY MORNING IN MOST AREAS.
ELEVATIONS ABOVE 6000 FEET MAY SEE 3-5 INCHES OF SNOW.

THERE WILL BE ISOLATED THUNDERSTORMS THIS AFTERNOON AND
EVENING...AREAWIDE. SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND
WIND GUSTS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE LOW PRESSURE SYSTEM WILL MOVE INTO IDAHO ON SATURDAY BUT WILL
CONTINUE TO CIRCULATE MOISTURE OVER EASTERN WASHINGTON AND EASTERN
OREGON WHERE NUMEROUS SHOWERS ARE EXPECTED FROM THE BLUE MOUNTAINS
EAST TO THE IDAHO BORDER. SCATTERED SHOWERS ARE EXPECTED
ELSEWHERE. BREEZY WINDS CAN ALSO BE EXPECTED SATURDAY.

DRY CONDITIONS ARE FORECAST FOR SUNDAY THROUGH MONDAY NIGHT. THE
NEXT CHANCE OF SHOWERS WILL BE TUESDAY THROUGH THURSDAY...MAINLY
OVER THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS MAY BE REQUESTED FOR ISOLATED THUNDERSTORMS TODAY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 1:17 PM PDTFreeze WarningPDTDeschutes, Jefferson, Wasco17 hr

Nearby

Wind Advisories in Washington, 2012Wind Advisories in Oregon, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.